Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2021, 11:15 PM EDT for Baldwin County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 11:15 PM EDT (03:15 UTC)
- Expired
- Jul 9, 2021, 11:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Baldwin County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
237
WWUS82 KFFC 100315
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1115 PM EDT Fri Jul 9 2021
GAZ059-060-072-073-100345-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1115 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...BALDWIN...
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 1145 PM
EDT...
At 1113 PM EDT...a strong thunderstorm was centered near Monticello.
Another strong storm was located over the west end of Lake
Sinclair. Both storms were moving southeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Monticello, Midway-Hardwick, Meriwether, Ethridge,
Underwood, Allenwood, Resseaus Crossroads, Pancras, Scottsboro, Plant
Harlee Branch, Hardwick, Browns Crossing, Stanfordville and
Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3301 8316 3298 8335 3327 8373 3337 8363
3321 8326 3320 8327 3319 8327 3319 8326
3317 8316 3315 8312
TIME...MOT...LOC 0313Z 310DEG 13KT 3329 8363
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 10:40 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 9, 10:40 PM EDT, 35 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1040 PM EDT Fri Jul 9 2021 .Update... Isolated thunderstorms persist but should diminish within the next couple of hours. Otherwise no changes. 41 .Previous... .SHORT TERM /Tonight through Saturday Night/... A 500 mb trough will remain in place roughly along the Atlantic coast through Saturday, flattening out towards the end of the short term period. Northwesterly flow aloft on the backside of the trough axis will persist over the forecast area through the remainder of the day and through tomorrow afternoon. Guidance continues to indicate Several disturbances traversing the upper level flow, helping trigger convection as they move to the southeast through Georgia. At the surface, a weak cold frontal boundary has pushed slowly southward towards the Tennessee/Kentucky border. It is expected to stall north of Georgia tonight and into Saturday, keeping deep atmospheric moisture in place across our forecast area. Dewpoints will be in the upper 60s to mid 70s and precipitable water values will range from 1.5 to 2 inches through the short term period. At the time of this writing, a cluster of numerous showers and thunderstorms organized ahead of an upper disturbance is positioned near the I-20 corridor, and will continue to push southward through the remainder of the afternoon and into the evening hours. As a result, likely PoPs are forecast across the majority of north Georgia during this time, along with high-end chance PoPS in central Georgia. With the moist airmass over the area and temperatures in the 80s ahead of the storms, SBCAPE values are in the 2500-3000 J/kg range. In addition, mid-level lapse rates are not entirely negligible, ranging from 6 to 6.5 C/km and DCAPE values could reach as high as 750-1000 J/kg. As a result of these factors, there remains a chance for a few thunderstorms to become strong to severe this afternoon and early evening, capable of producing damaging wind gusts. Small hail and frequent lightning are also possible with stronger storms that develop. Shower and thunderstorm coverage will diminish after sunset, ultimately coming to an end after midnight. Diurnally-driven convection is expected once again on Saturday, likely focused along another disturbance in the upper level flow. Chance to low-end likely PoPs are forecast across the forecast area by Saturday afternoon, with the highest chances in far north Georgia. Abundant heating and moisture will once again lead to ample destabilization once again tomorrow, and lapse rates are expected to be slightly steeper compared to today. While an organized, widespread severe weather threat is not expected, a few storms could once again become strong to severe tomorrow afternoon. Considering the abundant atmospheric moisture in place over the area and high precipitable water values, any storms that form will be capable of producing heavy rainfall today and tomorrow. With light boundary layer winds, slow-moving storms producing heavy rain could also lead to localized flooding concerns. King .LONG TERM /Sunday through Friday/... The first part of the long term period will be characterized by an upper-level trough/low centered near IA/MO/IL and a feed of deep, tropical moisture spreading across the Southeast, courtesy of flow around the Bermuda High. The best upper-level dynamics associated with the upper trough/low will remain well to our north and west, though weak mid-level disturbances moving over the area could help to focus convection each day. The upper trough will lift to the northeast on Tuesday as the western extent of the Bermuda High spreads inland across the Eastern Seaboard. Moisture advection around the western periphery of the high will keep the CWA in a tropical air mass through the remainder of the period, and daytime heating will generate scattered to numerous showers and storms each day. With PWATs approaching anomalous values (around 2+ inches) across much of the CWA, stronger storms each day could produce very heavy rain, potentially leading to localized nuisance flooding. Additional storm threats will included gusty winds and frequent lightning. Widespread severe weather is not anticipated at this time, as upper-level support/dynamics will be lacking. Martin && .AVIATION... 00Z Update... Showers and thunderstorms are expected to continue to diminish. Mainly VFR conditions except in rain. Some scattered MVFR clouds are anticipated by 09z with a gradual improvement after 14z. Scattered thunderstorms developing again Saturday afternoon. Winds will be mainly light west or variable overnight and west to northwest 8 to 10 kts Saturday. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 71 90 / 30 40 10 60 Atlanta 71 88 71 89 / 30 40 10 60 Blairsville 65 83 65 82 / 20 50 20 70 Cartersville 69 89 70 90 / 40 30 20 60 Columbus 71 91 71 91 / 30 30 10 60 Gainesville 70 88 70 88 / 30 40 10 60 Macon 71 90 71 92 / 30 30 10 60 Rome 70 89 71 90 / 30 40 20 60 Peachtree City 70 88 70 90 / 30 30 10 60 Vidalia 73 89 72 88 / 30 30 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Martin AVIATION...41
Hazardous weather outlook, Jul 9, 11:32 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Fri Jul 9 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. In addition, a few strong to severe thunderstorms will be possible, capable of producing damaging wind gusts, as well as frequent lightning and small hail. Very heavy rainfall could also occur with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms with very heavy rainfall are expected across north and central Georgia Friday through Thursday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 9, 7:41 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 3 SSE TOOMSBORO 32.78N 83.07W
07/09/2021 WILKINSON GA 911 CALL CENTER
A TREE WAS DOWNED ON OLD BALLS FERRY ROAD NEAR HIGHWAY
112.
&&
EVENT NUMBER FFC2100436
RWILLISSpecial weather statement, Jul 9, 7:59 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Fri Jul 9 2021
GAZ080-090>093-102>104-100045-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Sumter GA-
Marion GA-Webster GA-
759 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...CHATTAHOOCHEE...
NORTHERN STEWART...SOUTHWESTERN TAYLOR...NORTHERN SUMTER...MARION AND
WEBSTER COUNTIES UNTIL 845 PM EDT...
At 758 PM EDT...a line of strong thunderstorms extended from Mauk to
Zellobee to northeast of Omaha, moving east at 40 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Oglethorpe, Preston, Cusseta,
Montezuma, Richland, Marshallville, Ideal, Andersonville, Putnam,
Brantley, Seminole, Murrays Crossroads, Whitewater State Park, New
Era, Rupert, La Crosse and Jamestown/south Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3205 8447 3210 8505 3213 8506 3226 8489
3231 8494 3256 8442 3247 8385 3229 8385
3229 8390 3218 8403 3215 8403 3209 8398
3207 8399 3204 8397
TIME...MOT...LOC 2358Z 286DEG 33KT 3248 8441 3221 8458 3222 8496
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 9, 8:02 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT Fri Jul 9 2021
GAZ095-105-107>109-100045-
Dooly GA-Houston GA-Wilcox GA-Dodge GA-Pulaski GA-
802 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...NORTHWESTERN WILCOX...SOUTHWESTERN DODGE AND PULASKI
COUNTIES UNTIL 845 PM EDT...
At 801 PM EDT...a line of strong thunderstorms extended from near
Elko to Ocmulgee Banks, moving southeast at 20 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Hawkinsville, Abbeville, Unadilla, Milan, Pineview, Union, Browndale,
Cedar Creek, Mobley Crossing, Mock Springs, Pope City, Ocmulgee
Banks, Finleyson, Wallace, Five Points, Tippettville, Hartford,
Pulaski State Prison and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3227 8377 3240 8351 3205 8303 3202 8306
3197 8354
TIME...MOT...LOC 0001Z 309DEG 19KT 3228 8360 3217 8337
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 9, 9:15 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Fri Jul 9 2021
GAZ043-044-053>055-100200-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-South Fulton GA-
915 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN DOUGLAS...
NORTHWESTERN CLAYTON...NORTHEASTERN COWETA AND SOUTH FULTON COUNTIES
UNTIL 1000 PM EDT...
At 915 PM EDT...a strong thunderstorm was over Palmetto, moving east
at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, East Point, Union City,
Riverdale, College Park, Fairburn, Tyrone, Palmetto, Senoia,
Sharpsburg, Turin, Chattahoochee Hills, Hartsfield-Jackson Airport,
Starrs Mill, Arnco-Sargent, Dunaway Gardens, Cannongate and Sandy
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3351 8484 3351 8483 3352 8482 3354 8483
3357 8482 3357 8481 3358 8481 3364 8479
3364 8442 3345 8442 3328 8453 3343 8487
TIME...MOT...LOC 0115Z 284DEG 17KT 3350 8470
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 9, 10:41 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1041 PM EDT Fri Jul 9 2021
GAZ059-060-072-073-100315-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1041 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN...NORTHEASTERN JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 1115 PM EDT...
At 1041 PM EDT...a strong thunderstorm was over Stanfordville, or 9
miles southwest of Eatonton...moving southeast at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Meriwether, Ethridge, Plant Harlee Branch, Resseaus Crossroads,
Stanfordville, Adgateville, Blountsville and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3321 8326 3320 8327 3319 8327 3304 8346
3323 8368 3336 8355 3322 8327
TIME...MOT...LOC 0241Z 305DEG 26KT 3324 8352
WIND...50MPHSpecial weather statement, Jul 9, 11:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 PM EDT Fri Jul 9 2021
GAZ059-060-072-073-100345-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1115 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...BALDWIN...
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 1145 PM
EDT...
At 1113 PM EDT...a strong thunderstorm was centered near Monticello.
Another strong storm was located over the west end of Lake
Sinclair. Both storms were moving southeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Monticello, Midway-Hardwick, Meriwether, Ethridge,
Underwood, Allenwood, Resseaus Crossroads, Pancras, Scottsboro, Plant
Harlee Branch, Hardwick, Browns Crossing, Stanfordville and
Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3301 8316 3298 8335 3327 8373 3337 8363
3321 8326 3320 8327 3319 8327 3319 8326
3317 8316 3315 8312
TIME...MOT...LOC 0313Z 310DEG 13KT 3329 8363The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:02 PM EDT | Special Weather Statement | FFC | Pulaski | 43 min |
| Jul 9, 9:15 PM EDT | Special Weather Statement | FFC | Fayette | 45 min |
| Jul 9, 10:41 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 9, 11:38 PM EDT | Special Weather Statement | FFC | Jasper | 22 min |
| Jul 10, 12:59 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Jul 10, 1:08 PM EDT | Special Weather Statement | FFC | Oconee | 37 min |
| Jul 10, 1:59 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 31 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jul 10, 2:32 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jul 10, 3:07 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Jul 10, 3:11 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 10, 3:17 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jul 10, 4:26 PM EDT | Special Weather Statement | FFC | Madison | 34 min |
| Jul 10, 4:48 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 27 min |
| Jul 10, 4:52 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Jul 10, 5:10 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Jul 10, 7:50 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.